Arkansas, 2010

Flash Flooding in Arkansas, June 25, 2010

June 25, 2010 · NWS MEG · 2 events in 2 counties and zones

A warm front pushed through the Mid South during the day on June 25th, 2010. As a result scattered showers and thunderstorms developed across much of the Mid South during the afternoon and early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A warm front pushed through the Mid South during the day on June 25th, 2010. As a result scattered showers and thunderstorms developed across much of the Mid South during the afternoon and early evening. Some of the storms produced heavy rain and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 25, 6:02 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 25, 6:02 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT FRI JUN 25 2010

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION. ALSO CANCELLED HEAT
ADVISORY ACROSS THE MISSISSIPPI RIVER DELTA AS AFTERNOON SHOWERS
AND THUNDERSTORMS HAVE RESULTED IN LOWER TEMPERATURES AND HEAT
INDICIES BELOW ADVISORY CRITERIA.

CJC

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI JUN 25 2010/

DISCUSSION...

FRONTAL BOUNDARY OVER THE MIDSOUTH IS HELPING TO SET OFF SCATTERED
SHOWERS AND THUNDERSTORMS. FRONT WILL WASH OUT OVER THE MIDSOUTH
TONIGHT. THUNDERSTORM ACTIVITY SHOULD DIE OUT DURING THE EVENING
HOURS THUS WILL LEAVE 20 POPS THROUGH MIDNIGHT. LOWS WILL BE IN
THE 70S.

THIS WEEKEND...UPPER RIDGE REMAINS OVER THE CWA. DIURNAL CONVECTION
WILL OCCUR IN THE AFTERNOON AND EVENING HOURS. HIGHS WILL REACH INTO
MID 90S. AS FAR AS HEAT ADVISORIES...DEWPOINTS HAVE BEEN POOLING
ALONG THE FRONT YESTERDAY AND TODAY WHICH HELPED ALLOW HEAT
INDICES TO REACH 105. THIS WEEKEND...THE FRONT WILL NO LONGER BE
AROUND THUS DEWPOINTS SHOULD MIX DOWN IN THE AFTERNOON WHICH
SHOULD KEEP HEAT INDICES BELOW 105. THUS ADVISORIES SHOULD NOT BE
NEEDED. HOWEVER HEAT INDICES WILL STILL REMAIN BETWEEN 100 AND
104. LOWS WILL REMAIN IN THE 70S.

MONDAY THROUGH TUESDAY NIGHT...GFS AND ECMWF HAVE COME CLOSER IN
TIMING WITH THE NEXT FRONT BUT ARE STILL DIFFERENT WITH EXACT TIMING.
GFS CONTINUES TO BE THE FASTER MODEL. GFS SEEMS TOO FAST WITH THE
PROGRESSION THUS WILL LEAN TOWARD THE ECMWF. CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD. CLOUD COVER AND
THUNDERSTORMS SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.
HOWEVER IT WILL BE CLOSE AS DEWPOINTS COULD COME UP AND POOL ALONG
THE FRONT.

WEDNESDAY THROUGH THE END OF THE FORECAST...GFS CONTINUES TO
RETROGRADE THE UPPER RIDGE TO THE WEST. MEANWHILE THE ECMWF
STRENGTHENS THE RIDGE OVER THE AREA. RELUCTANT TO FOLLOW GFS AS IT
HAS ADVERTISED THE RIDGE BREAKING DOWN ON SEVERAL OCCASIONS AND IT
HAS YET TO HAPPEN THUS WILL CONTINUE TO LEAN TOWARD ECMWF.
TEMPERATURES WILL JUMP BACK INTO THE MID 90S. HOWEVER AIR WILL BE DRIER
SO DON/T THINK HEAT INDICES WILL BE A PROBLEM.

KRM

&&

.AVIATION...
00Z TAF CYCLE

AS OF 00Z TAF ISSUANCE...SHOWERS AND THUNDERSTORMS HAVE
PREDOMINANTLY MOVED EAST OF TAF SITES TOWARDS THE MISSOURI
BOOTHEEL AND ACROSS WEST TENNESSEE EAST OF MKL. NONETHELESS...WITH
A QUASI-STATIONARY BOUNDARY LOCATED ACROSS THE AREA...AND
INSTABILITY PRESENT ACROSS THE MID SOUTH WILL KEEP CB/S AT ALL TAF
SITES THROUGH 26/03Z. MVFR VISIBILITIES ANTICIPATED TO DEVELOP
BETWEEN 26/09-12Z AT MKL/TUP. ADDED VCTS IN AT ALL TAF SITES AFTER
26/17-18Z AS ADDITIONAL PULSE TYPE SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED...ESPECIALLY DURING THE AFTERNOON HOURS.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  97  79  97 /  20  20  10  20
MKL  73  94  74  96 /  20  20  10  20
JBR  75  96  75  97 /  20  20  10  20
TUP  75  95  75  96 /  20  20  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 25, 6:03 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT FRI JUN 25 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
703 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9
PM CDT ACROSS THE MID SOUTH WITH DAMAGING WINDS AS THE MAIN SEVERE
WEATHER THREAT. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WINDS MAY
OCCUR EACH DAY SATURDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO
POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM/CJC

In the hours before

Local storm report, Jun 25, 6:24 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     NEW WREN                33.97N 88.62W
06/25/2010                   MONROE             MS   EMERGENCY MNGR

            MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
            THE COMMUNITY OF WREN.

0357 PM     TSTM WND DMG     BOLIVAR                 35.26N 89.00W
06/25/2010                   HARDEMAN           TN   EMERGENCY MNGR

            A TIN ROOF WAS BLOWN OFF OF AN ART CENTER IN BOLIVAR. TWO
            BAY DOORS WERE ALSO BLOWN OFF OF A BUILDING. NUMEROUS
            TREE LIMBS WERE ALSO DOWN.

0435 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
06/25/2010                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN IN IUKA.

0440 PM     TSTM WND DMG     5 S DYERSBURG           35.97N 89.38W
06/25/2010                   DYER               TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 210 IN THE TOWN OF FOWLKES.

0530 PM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/25/2010                   GIBSON             TN   LAW ENFORCEMENT

            A TREE WAS DOWN ON TOP OF A POWER LINE IN MILAN.

0558 PM     FLASH FLOOD      MILAN                   35.92N 88.75W
06/25/2010                   GIBSON             TN   LAW ENFORCEMENT

            VARIOUS ROADS ARE FLOODED IN MILAN.

0610 PM     FLASH FLOOD      IUKA                    34.81N 88.20W
06/25/2010                   TISHOMINGO         MS   LAW ENFORCEMENT

            SEVERAL ROADS WERE FLOODED IN IUKA.

&&

CCD
Special weather statement, Jun 25, 6:29 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT FRI JUN 25 2010

ARZ049-260115-
LEE AR-
729 PM CDT FRI JUN 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER MORO AT 729 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE COUNTY...INCLUDING LOCATIONS NEAR MARIANNA...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Jun 25, 6:37 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
06/24/2010                   GREENE             AR   TRAINED SPOTTER

            LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN
            PARAGOULD ARE FLOODED.

0500 PM     FLASH FLOOD      CARDWELL                36.05N 90.29W
06/24/2010                   DUNKLIN            MO   LAW ENFORCEMENT

            WATER OVER THE ROADS IN CARDWELL.

0540 PM     FLASH FLOOD      PARIS                   36.30N 88.31W
06/24/2010                   HENRY              TN   EMERGENCY MNGR

            MINOR FLOODING ALONG VARIOUS ROADS IN THE EASTERN PART OF
            PARIS.

0600 PM     TSTM WND DMG     3 NE TURRELL            35.41N 90.22W
06/24/2010                   CRITTENDEN         AR   POST OFFICE

            A FEW POWER POLES WERE BLOWN OVER ALONG HIGHWAY 61
            BETWEEN FRENCHMANS BAYOU AND TURRELL.

0630 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
06/24/2010                   CARROLL            TN   EMERGENCY MNGR

            TREES DOWN IN HUNTINGDON.

0639 PM     FLASH FLOOD      HUNTINGDON              36.01N 88.41W
06/24/2010                   CARROLL            TN   EMERGENCY MNGR

            VARIOUS ROADS IN HUNTINGDON ARE FLOODING.

0741 PM     FLASH FLOOD      MEDINA                  35.80N 88.77W
06/24/2010                   GIBSON             TN   TRAINED SPOTTER

            LOCAL STREET FLOODING IN MEDINA.

0741 PM     FLASH FLOOD      5 SE HUMBOLDT           35.77N 88.84W
06/24/2010                   MADISON            TN   PUBLIC

            VARIOUS ROADS ALONG THE GIBSON AND MADISON COUNTY BORDER
            ARE FLOODING.

0245 PM     TSTM WND DMG     NEW WREN                33.97N 88.62W
06/25/2010                   MONROE             MS   EMERGENCY MNGR

            MONROE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN IN
            THE COMMUNITY OF WREN.

0357 PM     TSTM WND DMG     BOLIVAR                 35.26N 89.00W
06/25/2010                   HARDEMAN           TN   EMERGENCY MNGR

            A TIN ROOF WAS BLOWN OFF OF AN ART CENTER IN BOLIVAR. TWO
            BAY DOORS WERE ALSO BLOWN OFF OF A BUILDING. NUMEROUS
            TREE LIMBS WERE ALSO DOWN.

0435 PM     TSTM WND DMG     IUKA                    34.81N 88.20W
06/25/2010                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN IN IUKA.

0440 PM     TSTM WND DMG     5 S DYERSBURG           35.97N 89.38W
06/25/2010                   DYER               TN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 210 IN THE TOWN OF FOWLKES.

0530 PM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/25/2010                   GIBSON             TN   LAW ENFORCEMENT

            A TREE WAS DOWN ON TOP OF A POWER LINE IN MILAN.

0558 PM     FLASH FLOOD      MILAN                   35.92N 88.75W
06/25/2010                   GIBSON             TN   LAW ENFORCEMENT

            VARIOUS ROADS ARE FLOODED IN MILAN.

0610 PM     FLASH FLOOD      IUKA                    34.81N 88.20W
06/25/2010                   TISHOMINGO         MS   LAW ENFORCEMENT

            SEVERAL ROADS WERE FLOODED IN IUKA.

&&

CCD
Special weather statement, Jun 25, 6:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT FRI JUN 25 2010

ARZ008-017-260130-
RANDOLPH AR-LAWRENCE AR-
750 PM CDT FRI JUN 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF MINTURN AT 750 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 25, 6:51 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT FRI JUN 25 2010

ARZ018-028-MOZ113-260115-
MISSISSIPPI AR-GREENE AR-DUNKLIN MO-
751 PM CDT FRI JUN 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHEAST OF ARBYRD AT 752 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING
LOCATIONS NEAR SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 25, 7:05 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT FRI JUN 25 2010

ARZ018-026-260145-
CRAIGHEAD AR-GREENE AR-
805 PM CDT FRI JUN 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BROOKLAND AT 805 PM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
BROOKLAND...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 102 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Greene

When
June 25, 8:15 PM CST to 9:15 PM CST
Where
Greene County, 1.91 mi ESE of Walcott to 2.21 mi SW of Finch
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.015, -90.641

Heavy rain produced flash flooding in Finch. Several roads were flooded as a result.

Flash Flood, Lawrence

When
June 25, 8:15 PM CST to 9:15 PM CST
Where
Lawrence County, 0.46 mi SSW of Walnut Ridge to 0.82 mi S of Walnut Ridge
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.064, -90.954

Heavy rain produced flash flooding in Walnut Ridge. Main Street was flooded as a result.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240499, 240500.